Excess of loss reinsurance under joint survival optimality

Kaishev, V. K. & Dimitrova, D. S. (2006). Excess of loss reinsurance under joint survival optimality. Insurance: Mathematics and Economics, 39(3), pp. 376-389. doi: 10.1016/j.insmatheco.2006.05.005

[img]
Preview
Text - Accepted Version
Available under License : See the attached licence file.

Download (222kB) | Preview
[img]
Preview
Text (Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International Licence) - Other
Download (201kB) | Preview

Abstract

Explicit expressions for the probability of joint survival up to time x of the cedent and the reinsurer, under an excess of loss reinsurance contract with a limiting and a retention level are obtained, under the reasonably general assumptions of any non-decreasing premium income function, Poisson claim arrivals and continuous claim amounts, modelled by any joint distribution. By stating appropriate optimality problems, we show that these results can be used to set the limiting and the retention levels in an optimal way with respect to the probability of joint survival. Alternatively, for fixed retention and limiting levels, the results yield an optimal split of the total premium income between the two parties in the excess of loss contract. This methodology is illustrated numerically on several examples of independent and dependent claim severities. The latter are modelled by a copula function. The effect of varying its dependence parameter and the marginals, on the solutions of the optimality problems and the joint survival probability, has also been explored.

Item Type: Article
Additional Information: © 2006, Elsevier. Licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International http://creativecommons.org/licenses/by-nc-nd/4.0/
Uncontrolled Keywords: Excess of loss reinsurance; Probability of non-ruin; Appell polynomials; Joint survival of cedent and reinsurer; Dependent claim severities; Copula functions
Subjects: H Social Sciences > HG Finance
Divisions: Cass Business School > Faculty of Finance
URI: http://openaccess.city.ac.uk/id/eprint/11964

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics